Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: the pill

  1. #1
    Junior Member
    Join Date
    Jul 2005
    Posts
    25

    the pill

    another advice question, sorry!
    sooooo, i got put on ortho tri evra lo the other day because of the ridiculosity of my cramps and periods and i took my first pill today. i looked up information online as to what side effects to expect and yada yada yada, but i really wanted to get what really happens to people. for example, the website cites "breast tenderness", does that mean your boobs get bigger? a friend of mine said it does, and i really do hope it's true becuase i have a 32A right now! but yeah, what have you ladies experienced?

  2. # ADS

  3. #2
    Senior Member
    Join Date
    Jul 2004
    Location
    Cleveland, OH
    Posts
    379
    I was on TriNessa for a year
    I went up a cup size.
    I was off it for about 4 months, and I went back on it
    I went up from a 36 to about a 38.
    They're finally calming down, but they were sore as hell for a while.

  4. #3
    Senior Member
    Join Date
    Jun 2005
    Location
    Boston
    Posts
    137
    Mine vary. The third week of the cycle, they get really huge and quite sore. Most of the time they're only a little bigger than they were when I started taking it. I'm on a different pill, t hough--I gained a ton of weight on the tri evra so I got a different prescription, and only gained a few pounds--that's another side effect, but maybe it's all in my boobs, anyway :) BTW, I've been on the pill for a long, long time, and this has been pretty consistent. You gain a few pounds at first, but that's it.

  5. #4
    Junior Member
    Join Date
    Jul 2005
    Posts
    25
    do cramps and everything get a lot better? what about spotting, has that been a problem??

    haha i'm sorry, i'm so paranoid

  6. #5
    Senior Member
    Join Date
    Jun 2005
    Location
    Boston
    Posts
    137
    Cramps definitely get better. Now I only have them on the first day, and my period rarely lasts more than a few days. I've never had any problems with spotting.

    Don't worry--you're not paranoid, you're just finding out some information! I read everything I could get my hands on when I decided to take it.

  7. #6
    Senior Member
    Join Date
    Apr 2004
    Location
    Northern California
    Posts
    2,021
    it really depends on your body and how it reacts. when i took Ortho TriCyclen, i had no cramps but my period was the same heaviness as ever. when i took Levlen, i had almost no period but i had cramps. i'm on a single-level pill now, and i don't get cramps but my period is normal.

    all birth control pills have made my breasts a little bigger and i've gained a little weight.

  8. #7
    Junior Member
    Join Date
    Jun 2005
    Posts
    21

    Bigger boobs, less cramps, but zero sex drive

    I'm taking the pill because of a medical condition (endometriosis), a single level pill called Levlite. Yup, my boobs are a little bigger (my C cup isn't quite holding the girls as well as it used to). The cramps are a little better, and thank god, my period is lighter. But I have zero sex drive. I'm on anti-depressants too, which is a sex drive killer, but coupled with the pill, i could care less about sex at all. It's ok right now, cause I'm not involved with anyone, so I'm not missing it too much, but when I do get involved, I'm going to have to see about something to up the vroom-vroom. I have to be careful, too, to fill up the well of creativity, cause I notice that no sex drive can spill into all parts of life, meaning that it can cast a dull color on life. Sex drive equates to passion in so many ways, and it's important to be aware of this, to find other ways to drive passion in your life. So that's something you should watch yourself for, and take steps to work around it, if your sex drive drops. For me, just looking at other people's creativity will help me to fuel the fire, and get me going on a project (current one, a collage/art journal).

    Don't be too scared of the pill...it's been around long enough that they've worked the kinks out of the dosages. Just be aware of your body, look for the changes (weight, mood, sex drive, skin, eating/drinking habits, how your period goes, spotting, etc), determine what's an acceptable side effect (bigger boobs is kinda fun), and if it's not acceptable (you're suddenly crying at the drop of a hat, you're raging mad because the rain dared to fall out the sky, you're spotting), then talk to your doc about a different pill. They pretty much contain the same estrogen/progesterone types, just in different doses.

    Most importantly, educate yourself about how the pill works (the whole FSH/LH thing, how your body normally cycles, etc). It will help you to feel more confident in what you're taking and what to expect, as well as what to ask your doctor.

    Let us know how it goes. :)

  9. #8
    Member
    Join Date
    May 2004
    Location
    london england
    Posts
    85
    I've been on several different pills over the years. When I first started, about 12 years ago, I gained a few pounds and I noticed my skin and hair being slightly oiler. Since then, though, they've gotten much better. I was off it for a while and when I started back, the new mini-pills made my boobs slightly tender. I mentioned it to my nurse practioner and she gave me another that didn't. I have been known to blame weight gain on the pill, but that's a pitiful excuse that fools no one...

    In general, the pill has made my period more regular, shorter, and lighter. It lasts 2 days at most; a box of tampons lasts forever!

  10. #9
    Senior Member
    Join Date
    Dec 2004
    Location
    Tampa, FL
    Posts
    171
    Maybe these are questions that should have been asked before you started taking the pill-- but I was taking ortho low dose and although it made by periods lighter and shorter it gave me awful moodswings and very tender breasts (or maybe I'm just cranky? about my sore breasts?) Who knows, but I can also be very forgetful so I switched to the Nuvaring which I love. And as a university student it is way cheaper for me. Not to mention that I don't experience as many side effects, or none at all. And my skin hasn't been better. Best of luck.

  11. #10
    Junior Member
    Join Date
    Apr 2005
    Location
    Texas
    Posts
    20
    I took Ortho-tri-cyclen for about four years.
    I had always had tender breasts as a PMS symptom, not to mention some killer cramps and HEAVY flow.
    The pill took all of that away, although when I first started, I did notice my breasts felt a bit heavier, but I never felt that they were "tender". The hormones in the pill can cause your breasts to gain in size because of increased blood-flow. Sometimes, especially in women with larger breasts, it is only noticeable as "tenderness". When you stop the pill, your breasts could return to their normal size.


 
Page 1 of 2 12 LastLast

Remove Ads

Ads

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Similar Threads

  1. Going off The Pill-any warnings?
    By calicoon in forum Freestyle
    Replies: 18
    Last Post: 03-07-2019, 11:55 AM
  2. Birth Control Pill Tip From my Nurse
    By peanut in forum Freestyle
    Replies: 30
    Last Post: 11-25-2018, 10:53 AM
  3. the pill
    By karen0 in forum Freestyle
    Replies: 15
    Last Post: 06-06-2005, 02:29 PM
  4. another pill question
    By she_is_unusual in forum Freestyle
    Replies: 10
    Last Post: 04-07-2005, 09:27 AM
  5. Birth Conrol Pill Question
    By dandelion_17 in forum Freestyle
    Replies: 11
    Last Post: 07-26-2004, 10:04 AM

Search tags for this page

ortho trievra

Click on a term to search for related topics.